Amateur Psychiatry: How I Have Been Messing With My Meds

I promised myself that this year I wouldn’t play the amateur psychiatrist role and play with my meds, or adjust the doses or skip doses. I said I would be a good compliant patient and do things that would be beneficial to me.

Trouble is I have been taking haloperidol, a well known full-on whack you out strong anti-psychotic, since the middle of December and it was beginning to make my brain feel all foggy and make me emotionally flat and numb. Instead of talking it through with the psych registrar I decided to take myself off it and go anti-psychotic free for a while.

In a way it has worked; I no longer feel flat, numb or emotionally foggy, but instead I do have the crawling insect sensation all over my skin again and I keep seeing things in the shadows. It was a bad experiment and I will take a dose when I go to bed tonight and won’t take myself off it again.

I am due to meet Emma, my new CPN, properly on Wednesday and I have made a list of things we need to cover so that she knows me better. It includes eating issues, self-harm, self-esteem, ability to portray a picture of calm and normality whilst feeling awful, what happened with my Dad, my parent’s relationship etc etc etc. We won’t get to cover it all in an hour but I’ve typed a few of my thoughts and feelings down for her to read. I now have another issue to add the the list; medication compliance.

I also broke my no self-harming in 2010 rule as well as I cut myself whilst I was feeling the creepy crawlies run across my legs. It was very superficial though and no need for Minor Injuries or A&E or anything. Nick is away all weekend so I have the flat to myself and am feeling quite melancholy and lethargic. I almost wish I had the agitation of a mixed episode back rather than just being depressed, at least then I was more motivated.

Ruth

Advertisements

3 Responses to “Amateur Psychiatry: How I Have Been Messing With My Meds”

  1. Kate Says:

    Good luck with the new CPN; I think a list is a good idea!

  2. intothesystem Says:

    I had similar problems with the haloperidol. At first it was okay but I just got more and more foggy till it basically got to the point of narcolepsy during the day! I was falling asleep everywhere, even when sat or stood up, but then it wasn’t helping me sleep that great at night, which was the whole point. I was like this at Glastonbury this year and pretty much missed half the bands I wanted to see cos of it! I ended up coming off it, but with permission!

    I ventured into med non-compliance in November though. Not a good plan. Just added to the list of reasons for the doc not to respect me and treat me like an idiot. Oops.

    Hope new CPN goes well. I’m in the process of getting a new worker too and intend to make a similar list, even if it does make me seem “too functional”. It’s just easier!

  3. daniellesheridan2014 Says:

    Hi Ruth,

    I hope you don’t mind me contacting you but I’m researching depression and treatment and have been reading through some of your blogs. I feel like you could help me with my research and wondered if you’d mind talking to me about a few points? Is there an email address I can contact you on?

    Thank you,
    Danielle


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

%d bloggers like this: